Exponential growth of the vorticity gradient for the Euler equation on the torus. (English) Zbl 1308.35194

Summary: We prove that there are solutions to the Euler equation on the torus with \(C^{1, \alpha}\) vorticity and smooth except at one point such that the vorticity gradient grows in \(L^\infty\) at least exponentially as \(t \to \infty\). The same result is shown to hold for the vorticity Hessian and smooth solutions. Our proofs use a version of a recent result by A. Kiselev and V. Šverák [Ann. Math. (2) 180, No. 3, 1205–1220 (2014; Zbl 1304.35521)].


35Q31 Euler equations


Zbl 1304.35521
Full Text: DOI arXiv


[1] Denisov, S., Infinite superlinear growth of the gradient for the two-dimensional Euler equation, Discrete Contin. Dyn. Syst. Ser. A, 23, 755-764, (2009) · Zbl 1156.76009
[2] Denisov, S., Double-exponential growth of the vorticity gradient for the two-dimensional Euler equation, Proc. Amer. Math. Soc., (2014), in press
[3] Denisov, S., The sharp corner formation in 2D Euler dynamics of patches: infinite double exponential rate of merging, Arch. Ration. Mech. Anal., (2014), in press
[4] Hölder, E., Über die unbeschränkte fortsetzbarkeit einer stetigen ebenen bewegung in einer unbegrentzten inkompressiblen flüssigkeit, Math. Z., 37, 727-738, (1933), (in German) · Zbl 0008.06902
[5] Judovič, V. I., The loss of smoothness of the solutions of Euler equations with time, Dinamika Splošn. Sredy, 16, 71-78, (1974), (in Russian)
[6] A. Kiselev, V. Šverák, Small scale creation for solutions of the incompressible two dimensional Euler equation, preprint.
[7] A. Kiselev, A. Zlatoš, Blow up for the 2D Euler equation on some bounded domains, preprint.
[8] Nadirashvili, N. S., Wandering solutions of the two-dimensional Euler equation, Funktsional. Anal. i Prilozhen., Funct. Anal. Appl., 25, 220-221, (1991), (in Russian); translation in: · Zbl 0769.35048
[9] Wolibner, W., Un theorème sur l’existence du mouvement plan d’un fluide parfait, homogène, incompressible, pendant un temps infiniment long, Math. Z., 37, 698-726, (1933), (in French) · Zbl 0008.06901
[10] Yudovich, V. I., On the loss of smoothness of the solutions of the Euler equations and the inherent instability of flows of an ideal fluid, Chaos, 10, 705-719, (2000) · Zbl 0982.76014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.